Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the dimension of the zero or infinity tending sets for linear differential equations

Author: James S. Muldowney
Journal: Proc. Amer. Math. Soc. 83 (1981), 705-709
MSC: Primary 34A30; Secondary 34D05
MathSciNet review: 630041
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There are well-known conditions which guarantee that all solutions to a system of $ n$ differential equations $ x' = A(t)x$, $ t \in [0,\omega )$, satisfy $ {\lim _{t \to \omega }}\vert x(t)\vert = 0$. Under certain stability assumptions on the system, Hartman [2], Coppel [1] and Macki and Muldowney [4] give necessary and sufficient [sufficient] conditions that the system has at least one nontrivial solution satisfying $ \mathop {\lim }\limits_{t \to \omega } \vert x(t)\vert = 0[\infty ]$. These results are extended by studying a sequence of matrices $ {A^{[k]}}(t)$, $ k = 1, \ldots ,n$, related to $ A(t)$ such that, under the same stability assumptions as before, the given system has an $ (n - k + 1)$-dimensional zero [infinity] tending solution set if and only if [if] all nontrivial solutions of the system $ y' = {A^{[k]}}(t)y$ tend to zero [infinity].

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A30, 34D05

Retrieve articles in all journals with MSC: 34A30, 34D05

Additional Information

PII: S 0002-9939(1981)0630041-9
Article copyright: © Copyright 1981 American Mathematical Society